# SDR CA081210009

- Difficulty date: December 1, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Aerosp ATR-42
- Engine: Pwa PW120
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Odor
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE, THE PILOTS NOTICED OIL ODOR AND MIST IN THE CABIN.  THEY TURNED THE AIR BLEED FROM THE ENGINE OFF AND THE MIST AND ODOR DISAPPEARED.  SOON AFTER, OIL PRESSURE FLUCTUATIONS AND THEN A DROP IN PRESSURE OCCURRED.  THE PILOTS SHUT DOWN THE ENGINE AND PERFORMED A SINGLE ENGINE LANDING.  GROUND INSPECTION FOUND LOW OIL LEVEL, BOROSCOPE INSPECTION OF THE AIR INLET WAS MADE AND REVEALED OIL LEAK FROM C OR D FLANGE AND THE REAR INLET CASE IS FLOODED WITH OIL.  THE ENGINE WILL BE REMOVED.  MANUFACTURER WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED.
